Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • sabrina
    Post count: 1

    I have Graves Disease. A former endo doc took me off Methimazole 2 years ago but since then I haven’t felt well. I tried Armour but evetually i couldnt increase the dosage so i went to a new Endo this Dec 2016 and he took me off my Armour and 6 weeks after did a blood test to get a baseline and said i didnt need any medication. but now my eyes are hurting and they havent bothered me for like 8 years! I told the doc that as soon as the medication was ended my eyes started to bother me but he said its not connected to the thyroid.

    I know my antobodies are high, but he isnt doing anything to treat that.

    Should I get another opinion? any recommendations??

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello and welcome – It would be helpful if you could get in to an experienced ophthalmologist for an evaluation. We have a link in the “Looking for a Doctor” thread for eye surgeons, so that might be a good place to start.

    The high antibodies would certainly raise the suspicion that your eye pain is connected to thyroid eye disease – but it’s worth considering other causes as well. As a side note, I’ve heard anecdotal evidence from a small number of patients that their antibodies increased while taking Armour.

    Hopefully, your doctor will be following up with labs again in a few weeks; also consider testing Free T4 and T3. It would be unusual to be on replacement hormone and have all your labs remain stable when you stopped taking the meds, so be on the lookout for signs of hypO.

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.